# SDR AALA201804019007

- Difficulty date: March 31, 2018
- Submitted: April 2, 2018
- Operation: Air carrier
- Aircraft: N947AN
- Make and model: Boeing 737823
- Aircraft serial: 29536
- Aircraft time: 53,090 hours, 21,690 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6454052
- Condition: Failed
- Location: Recirculation
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT, THROUGH 8000 FT, THE FLIGHT ATTENDANTS REPORTED A STONG ODOR OF BURNED RUBBER.  SOME REPORTED A SLIGHT HAZE.  RETURNED TO DEPARTURE,  AN EMERGENCY WAS DECLARED.  LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  FOUND THE RIGHT RECIRCULATION FAN TRIPPING THE CIRCUIT BREAKER AND CAUSING AN ACRID, BURNING RUBBER ODOR.  REPLACED THE RECIRCULATION FAN IAW 21-25-02 AND FILTERS IAW 21-25-01.  AIRCRAFT WAS GROUNDED.
